Advances in Computational Mathematics

, Volume 24, Issue 1–4, pp 57–80 | Cite as

Semi-infinite cardinal interpolation with multiquadrics and beyond

Article

Abstract

This paper concerns the interpolation with radial basis functions on half-spaces, where the centres are multi-integers restricted to half-spaces as well. The existence of suitable Lagrange functions is shown for multiquadrics and inverse multiquadrics radial basis functions, as well as the decay rate and summability of its coefficients. The main technique is a so-called Wiener–Hopf factorisation of the symbol of the radial basis function and the careful study of the smoothness of its 2π-periodic factors.

Keywords

interpolation radial basis functions Wiener–Hopf factorisation multivariate approximation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Abramowitz and I. Stegun, Handbook of Mathematical Functions (National Bureau of Standards, Washington, 1972). MATHGoogle Scholar
  2. [2]
    A. Bejancu, Polyharmonic spline interpolation on a semi-space lattice, East J. Approx. Theory 6 (2000) 465–491. MATHMathSciNetGoogle Scholar
  3. [3]
    M.D. Buhmann, Multivariate cardinal-interpolation with radial-basis functions, Constr. Approx. 6 (1990) 225–255. MATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    M.D. Buhmann, Multivariate interpolation in odd-dimensional Euclidean spaces using multiquadrics, Constr. Approx. 6 (1990) 21–34. MATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    M.D. Buhmann, On quasi-interpolation with radial basis functions, J. Approx. Theory 72 (1993) 103–130. MATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    M.D. Buhmann, Radial basis functions, Acta Numerica 9 (2000) 1–38. MATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    M.D. Buhmann, Radial Basis Functions: Theory and Implementations (Cambridge University Press, 2003). Google Scholar
  8. [8]
    M.D. Buhmann and C.A. Micchelli, Multiply monotone functions for cardinal interpolation, Adv. Appl. Math. 12 (1991) 359–386. MathSciNetCrossRefGoogle Scholar
  9. [9]
    M.D. Buhmann and C.A. Micchelli, On radial basis approximations on periodic grids, Math. Proc. Cambridge Philos. Soc. 112 (1992) 317–334. MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    A. Calderón, F. Spitzer and H. Widom, Inversion of Toeplitz matrices, Illinois J. Math. 3 (1959) 490–498. MathSciNetMATHGoogle Scholar
  11. [11]
    T.N.T. Goodman, C.A. Micchelli, G. Rodriguez and S. Seatzu, On the Cholesky factorisation of the Gram matrix of multivariate functions, SIAM J. Matrix Anal. Appl. 22 (2000) 501–526. MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    I.S. Gradsteyn and I.M. Ryzhik, Table of Integrals, Series, and Products (Academic Press, San Diego, 1980). Google Scholar
  13. [13]
    R.L. Hardy, Theory and applications of the multiquadric-biharmonic method, Comput. Math. Appl. 19 (1990) 163–208. MATHMathSciNetCrossRefGoogle Scholar
  14. [14]
    D.S. Jones, The Theory of Generalised Functions (Cambridge University Press, 1982). Google Scholar
  15. [15]
    T.W. Körner, Fourier Analysis (Cambridge University Press, 1988). Google Scholar
  16. [16]
    W.A. Light and E.W. Cheney, Quasi-interpolation with translates of a function having non-compact support, Constr. Approx. 8 (1992) 35–48. MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    C.A. Micchelli, Interpolation of scattered data: Distance matrices and conditionally positive definite functions, Constr. Approx. 1 (1986) 11–22. MathSciNetCrossRefGoogle Scholar
  18. [18]
    M.J.D. Powell, The theory of radial basis function approximation in 1990, in: Advances in Numerical Analysis II, ed. W.A. Light (Clarendon Press, Oxford, 1992) pp. 105–210. Google Scholar
  19. [19]
    R. Schaback, Native spaces for radial basis functions I, in: New Developments in Approximation Theory, eds. M.W. Müller, M.D. Buhmann, D.H. Mache and M. Felten (Birkhäuser, Basel, 1999) pp. 255–282. Google Scholar
  20. [20]
    E.M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces (Princeton University Press, Princeton, 1971). MATHGoogle Scholar

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.Lehrstuhl für NumerikJustus-Liebig-UniversitätGiessenGermany

Personalised recommendations